Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 23, 2014, 12:40:58 AM

Login with username, password and session length


Members
  • Total Members: 23759
  • Latest: JV
Stats
  • Total Posts: 643189
  • Total Topics: 48937
  • Online Today: 189
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Reyataz and liver disease  (Read 1623 times)

0 Members and 1 Guest are viewing this topic.

Offline clogger

  • Member
  • Posts: 11
Reyataz and liver disease
« on: December 28, 2009, 01:04:26 PM »
I changed to reyataz,truvada and norvir 3 months ago and am concerned that I am very yellow and wondering what effect this is having on my liver. I know that this is a side effect to the reyataz but thought it would have settled by now? I have very few options left as far as drugs are concerned due to resistance so am reluctant to stop this regime. Has anyone any advice on this or experiencing similar side effects.. 

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Reyataz and liver disease
« Reply #1 on: December 28, 2009, 03:33:15 PM »
Yes, me

It does settle down usually. For me it is is very food/water dependent. More water = better. Lots of fat in my food = worse. You need some for this combo to be absorbed but not really that much.

If not, you can look at options like dropping the norvir or using it every other day, something to do with caution with Truvada but not absolutely impossible. If you do drop Norvir, you need to use a higher 400mg dose of Reyataz. This may resolve the extra high drug levels that Norvir boosting can cause with Reyataz that leads to yellowing.

There are new drugs also, so I wonder what resistance you have and what your options really are.

Anyhow, good luck

- matt
"The object is to be a well patient, not a good patient"

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Reyataz and liver disease
« Reply #2 on: December 28, 2009, 03:34:44 PM »
PS - On your liver, it is not actually causing harm as a rule. Reyataz makes you produce extra bilirubin which just floats around in your blood and dyes you a shade of cream to banana. - matt
"The object is to be a well patient, not a good patient"

Offline clogger

  • Member
  • Posts: 11
Re: Reyataz and liver disease
« Reply #3 on: December 29, 2009, 02:58:21 PM »
Thanks Matt

I will mention this to my specialist on my next visit. As for the yellow colour I stand out like a sore thumb here in London with everyone so pale and sunglasses not a good look in middle of winter. So will try cut out on fats and more water. Thank you and will let you know how things go.

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Reyataz and liver disease
« Reply #4 on: December 29, 2009, 08:31:39 PM »
As you are in London your doc can order a test called therapeutic drug monitoring to measure the Reyataz levels. It's free an involves a simple blood draw. This may help adjust the dose and therefore remove the yellowing. It is a non-standard test but should be available at every big London clinic. - matt
"The object is to be a well patient, not a good patient"

Offline BM

  • Member
  • Posts: 340
Re: Reyataz and liver disease
« Reply #5 on: December 30, 2009, 06:27:14 AM »
Newt, aren't the recommendations that Reyataz should always be given with Norvir if there's a history of resistance? And also if given with Truvada/Viread?

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Reyataz and liver disease
« Reply #6 on: January 02, 2010, 12:27:07 PM »
Yes, correct in general, but...

...in this instance, since our friend has an impaired liver, the Reyataz may be processed slow enough to use a 400mg dose without Norvir (or with less than the usual 100mg Norvir) and still be effective.

They key is whether this could work is the end of dose level of Reyataz: is it high enough to suppress all or most of the virus? The test to find this out is called therapeutic drug monitoring.

Clearly, this route would needs careful discussion, but under the circumstances it could be worth exploring.

 matt
"The object is to be a well patient, not a good patient"

Offline BM

  • Member
  • Posts: 340
Re: Reyataz and liver disease
« Reply #7 on: January 06, 2010, 11:30:15 AM »
Ah, OK. Thanks for clearing that up.  :)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.